Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla vs Truvada + Issentres
Jan 30, 2010

I was diagnosed about a month ago with a viral load of 22,000 and CD4+ of ~430. My physician recommended i go on Truvada+Issentress, saying that he picked that over Atripla bc Atripla has nightmares as a side effect. I am currently a 2nd year medical student, and although I am trying to go to sleep earlier, my sleeping hours are not always consistent. Are there really any other pros or cons that my physician may have chosen this specific treatment option over Atripla?

Thank you so much

Response from Dr. McGowan

One of the most common side effects with Atripla can be "neuropsychiatric" effects...meaning "dizziness", sleep disturbance, vivid dreams or nightmares. This is due to the efavirenz component. The comb is best taken on an empty stomach before bedtime. Food increases efavirenz absorption and can increase the symptoms. Bedtime is good so you can "sleep off" some of the adverse effects. Now not all people get this but it may be difficult when you have erractic hours, tests to study for and just wait for residency when you will be praying to go back to med school. I believe that is the most likely rason for the recommendation. Both are "preferred" combos in the DHHS HIV treatment guidelines (http://aidsinfo.nih.gov/contentfiles/AdultandAdolescentGL.pdf).

Good luck in school.

Joe



Previous
Herpes
Next
1st time on meds // epzicom and Isentress please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement